Medicine

Last updated on: July 26th, 2020

Hi there!

You’re looking at a multiple-choice question from QBank Prepper (the newest of four distinct learning formats available in Clinical Odyssey). Try it out, and have fun improving your clinical skills.

Adverse Effects of Drugs IV

A 75-year-old man comes to the physician because of a 6-month history of dyspnea on exertion, paroxysmal nocturnal dyspnea, orthopnea, and peripheral edema. He has type 2 diabetes mellitus, hypertension, dyslipidemia, atrial fibrillation, and past ischemic stroke. Medications include ramipril, diltiazem, apixaban, rosuvastatin and metformin/empagliflozin. Pulmonary examination shows crackles at both lung bases. There is pitting edema of the lower legs and ankles. An echocardiogram shows an ejection fraction of 35%. Which of the following medications should be stopped in this patient?

Want to continue practicing?

Subscribe to Clinical Odyssey today.
  • Enjoy unlimited access to 700+ learning modules.
  • Safely improve your skills, anytime and anywhere.
  • Get answers to your follow-up questions from practicing physicians.
Learn more ➜